MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751196
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that cutting and actuation failure of the cutter during cataract surgery.The surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Two opened probes were received with tip protectors in a tray.Sample #1 was visually inspected and found to be non-conforming with the inner cutter in the port.Sample #1 was then functionally tested for actuation and cut and was found to be conforming for both functional tests.Sample #2 was visually inspected and found to be non-conforming with the inner cutter in the port and orange/brown foreign material on the inner cutter.Sample #2 was then functionally tested for actuation and cut.The sample was found to be conforming for actuation and was non-conforming for cut.Sample #2 was then disassembled and the components inspected.No/minimal wear was observed on the inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.A couple gouge marks were observed at one location along the inner cutter.A review of the device history records traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation does not confirm that sample #1 had actuation or cut failures.The evaluation did not confirm that sample #2 had an actuation failure but does confirm that sample #2 had a cut failure.The exact cause of the cut failure cannot be determined from the evaluation performed.The reported actuation failure was not confirmed in either sample, the reported cut failure was not confirmed in sample #1, and the exact root cause of the cut failure in sample #2 could not be determined; therefore, no specific action with regard to this complaint was taken by the manufacturing site.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints will be continued to be reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18271973
Report Number1644019-2023-01771
Device Sequence Number14454752
Product Code LRO
UDI-Device Identifier00380657511969
UDI-Public00380657511969
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number8065751196
Device Lot Number1502PY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI VISION SYSTEM
Patient SexUnknown